Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2024, 2:39 PM EDT for Bleckley County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2024, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 20, 2024, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
617
WWUS82 KFFC 201839
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Sat Jul 20 2024
GAZ096-107-109-201915-
Bleckley GA-Dodge GA-Pulaski GA-
239 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northwestern Dodge,
northeastern Pulaski and southern Bleckley Counties through 315 PM
EDT...
At 238 PM EDT, a strong thunderstorm was over Mobley Crossing, or
near Hawkinsville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Hawkinsville, Dubois, Coley Station, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3225 8349 3238 8351 3249 8325 3239 8317
3227 8320
TIME...MOT...LOC 1838Z 251DEG 23KT 3232 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:02 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 20, 2:02 PM EDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 202 PM EDT Sat Jul 20 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 639 AM EDT Sat Jul 20 2024 A 500 mb shortwave is progressing eastward as a stationary boundary remains draped over north Georgia. At the time of this writing, an MCV-like feature over eastern central Alabama is producing showers with a few embedded lightning strikes. As this shifts eastward, areas across the metro are expected to incur yet another round of rain through the early morning hours. With low cloud ceilings and areas of patchy fog developing across much of the area this morning, temperatures will be slow to warm through the day, limiting our max daily temperatures in the 80s for most areas. Despite this, models depict a northward progression of an unstable airmass through the day that will prime the area for the next round of activity this afternoon and evening. SBCAPE between 1000-2000+ J/kg across much of the area today will be enough to support a few thunderstorms through the afternoon, but in the absence of any appreciable shear and meager 700-500mb lapse rates, the risk for severe weather remains low. On the other hand, PWATs running between 1.8-2.2" will make for localized flash flooding instances a concern in stronger storms, particularly over areas that have experienced repeated rounds of rainfall. Tonight, activity is generally expected to diminish after sunset with a few showers and thunderstorms remaining possible through the early morning hours. As another shortwave dives down from the midwest Sunday and the surface boundary meandering over northern Georgia Sunday, a similar active weather day with multiple rounds of numerous showers and thunderstorms is expected. With the airmass more or less unchanged, thunderstorms are expected to remain subsevere with a localized flash flooding in the strongest storms. KAB && .LONG TERM... (Sunday night through Friday) Issued at 639 AM EDT Sat Jul 20 2024 Key Messages: - Storm chances will continue through the workweek, with daily rain chances peaking (50-80%) during the afternoon and evening hours each day. - Slightly below average high temperatures (by 2-5 degrees) are favored in northern and central Georgia through next Thursday. Ample Rain Chances for the Workweek: The overall theme of the forecast for the upcoming workweek remains relatively unchanged over the last 24 hours. Through Thursday the broad synoptic pattern should consist of an upper level trough over the Midwest and upper level ridge in the Atlantic. The prevailing southwesterly flow between these two features will continue to funnel subtropical moisture into Georgia from the Gulf of Mexico. Upper level ridging may creep westward on Friday, but moisture should remain elevated in the region. Precipitable water values at or above the 90th percentile (1.8-2.1 inches) are expected through Friday (per GEFS & EPS means). The elevated moisture levels in the region will favor continued shower and thunderstorms activity. Projections from the GEFS and EPS suggest positive 5 day rainfall anomalies of 0.5 to 2 inches between Monday and Friday, with the highest values occurring over northern Georgia. Storm chances should primarily be diurnally driven, though some convection could linger through the overnight period each day. Warm air in the mid levels should limit lapse rates (700-500 mb 5.5 C/km or less) all week, and this should keep MUCAPE values modest (500-1500 j/kg). Toss in a lack of appreciable shear, and severe weather appears unlikely this week. Ensemble guidance continues to lean towards below average high temperatures this week, due largely to the potential for enhanced cloud cover and rainfall each afternoon. A glance at the NBM high temperature guidance for Atlanta suggests at least a 75% chance of below average high temperatures each day between Monday and Friday. Thus we have moderate confidence in high temperatures being 2 to 5 degree below seasonal averages this week. Look for this to translate into highs in the 80s over northern Georgia, and upper 80s/lower 90s in central Georgia. Albright && .AVIATION... (18Z TAFS) Issued at 145 PM EDT Sat Jul 20 2024 A couple forecast challenges for the TAF period... First, evolution of convection through the evening. Have TEMPOs at all sites. An earlier round of convection across the metro Atlanta area and AHN may delay additional convection until later this afternoon/evening. Second, expect ceilings to tank again overnight into early tomorrow (Sunday) morning with widespread IFR conditions. Periods of MVFR/IFR visibility are also expected. Cannot rule out FEW/SCT LIFR clouds, too. //ATL Confidence...18Z Update... Medium confidence on convection, ceilings, and visibilities. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 70 87 / 50 70 70 70 Atlanta 71 85 70 86 / 40 60 60 80 Blairsville 65 81 65 81 / 40 70 70 80 Cartersville 70 87 68 86 / 40 70 60 80 Columbus 72 90 72 91 / 40 70 50 90 Gainesville 70 85 70 85 / 40 70 70 70 Macon 71 90 70 91 / 30 60 50 80 Rome 70 86 69 86 / 40 60 60 80 Peachtree City 70 86 69 87 / 40 60 60 80 Vidalia 73 91 73 92 / 30 60 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAB LONG TERM....Albright AVIATION...Martin
Hazardous weather outlook, Jul 20, 4:02 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 402 AM EDT Sat Jul 20 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 402 AM EDT Sat Jul 20 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will continue through tonight in central and northern Georgia. The strongest storms may produce frequent lightning, bursts of heavy rainfall and gusts near 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon and evening thunderstorms can be expected through Friday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 20, 1:39 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sat Jul 20 2024
GAZ085-097-098-201815-
Treutlen GA-Johnson GA-Laurens GA-
139 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of east central
Laurens, western Treutlen and south central Johnson Counties through
215 PM EDT...
At 138 PM EDT, a strong thunderstorm was over Lowery, or 11 miles
west of Soperton, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Soperton, Adrian, Lothair, Orland, Rockledge, Orianna, Lowery,
Blackville, Scott, and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3239 8249 3230 8283 3243 8292 3259 8264
3253 8260 3252 8260 3252 8263 3251 8264
3250 8262 3251 8258
TIME...MOT...LOC 1738Z 239DEG 16KT 3240 8279
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 1:51 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT Sat Jul 20 2024
GAZ078-089-201815-
Harris GA-Muscogee GA-
151 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northwestern
Muscogee and southeastern Harris Counties through 215 PM EDT...
At 151 PM EDT, a strong thunderstorm was over Mulberry Grove, or 8
miles northeast of Smiths, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hamilton, Waverly Hall, Ellerslie, Green Island Hills, Mountain Hill,
Cataula, Fortson, Mulberry Grove, and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3281 8485 3265 8472 3252 8500 3265 8510
3266 8509 3268 8510
TIME...MOT...LOC 1751Z 240DEG 14KT 3263 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 2:06 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Sat Jul 20 2024
GAZ083-095-096-105-107-201830-
Dooly GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
206 PM EDT Sat Jul 20 2024
...Strong thunderstorms will impact portions of northwestern Pulaski,
southern Twiggs, northern Dooly, northwestern Bleckley and
southeastern Houston Counties through 230 PM EDT...
At 206 PM EDT, a line of strong thunderstorms was along a line
extending from Sand Bed to near Elko to Lilly, and moving northeast
at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Hawkinsville, Vienna, Unadilla, Pinehurst, Lilly, Hayneville,
Browndale, Coley Station, Tarversville, Sand Bed, Grovania, Elko,
Mock Springs, Magnolia, Royal, District Path, Ocmulgee Public Fishing
Area, Paulk, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8328 3236 8341 3221 8357 3209 8378
3211 8396 3230 8373 3253 8362
TIME...MOT...LOC 1806Z 230DEG 25KT 3247 8359 3230 8368 3213 8386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 2:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sat Jul 20 2024
GAZ085-086-098-111-112-201845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
215 PM EDT Sat Jul 20 2024
...Strong thunderstorms will impact portions of southwestern Emanuel,
Treutlen, southeastern Johnson, north central Wheeler and
northwestern Montgomery Counties through 245 PM EDT...
At 215 PM EDT, a line of strong thunderstorms was along a line
extending from Adrian to Soperton to near Landsburg, and moving east
at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Soperton, Adrian, Nunez, Tarrytown, Lothair, Covena,
Landsburg, Norristown, Barnhill, Kibbee, Norristown Junction,
Dellwood, Blackville, Zaidee, and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3240 8236 3223 8258 3222 8282 3227 8277
3227 8276 3228 8276 3231 8272 3231 8273
3238 8266 3259 8262 3270 8234
TIME...MOT...LOC 1815Z 250DEG 9KT 3253 8256 3237 8258 3226 8273
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 2:28 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat Jul 20 2024
GAZ102>104-201900-
Stewart GA-Sumter GA-Webster GA-
228 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of southeastern
Stewart, Webster and southwestern Sumter Counties through 300 PM
EDT...
At 228 PM EDT, a strong thunderstorm was over Brooksville, or 11
miles northeast of Cuthbert, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Preston, Weston, Troutman, Kimbrough, Centerpoint, Dumas, and
Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3192 8475 3194 8476
3214 8450 3213 8449 3192 8431 3190 8437
TIME...MOT...LOC 1828Z 239DEG 17KT 3190 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 20, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Sat Jul 20 2024
GAZ096-107-109-201915-
Bleckley GA-Dodge GA-Pulaski GA-
239 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northwestern Dodge,
northeastern Pulaski and southern Bleckley Counties through 315 PM
EDT...
At 238 PM EDT, a strong thunderstorm was over Mobley Crossing, or
near Hawkinsville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Hawkinsville, Dubois, Coley Station, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3225 8349 3238 8351 3249 8325 3239 8317
3227 8320
TIME...MOT...LOC 1838Z 251DEG 23KT 3232 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:21 AM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 20, 5:44 AM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jul 20, 6:14 AM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jul 20, 1:22 PM EDT | Special Weather Statement | FFC | Laurens | 38 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 20, 1:39 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Jul 20, 1:51 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
| Jul 20, 2:06 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 20, 2:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 20, 2:28 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Jul 20, 2:40 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 20, 2:44 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Jul 20, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 38 min |
| Jul 20, 3:14 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Jul 20, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 34 min |
| Jul 20, 4:04 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Jul 20, 4:33 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 20, 5:01 PM EDT | Special Weather Statement | FFC | Crisp, Telfair, Wilcox | 44 min |
| Jul 20, 5:03 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Jul 20, 5:52 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Jul 20, 7:11 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.